Alert archive / West Virginia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 91, NWS Charleston, WV

June 3, 2009Boone County, Kanawha County, Lincoln County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 3, 2009, 2:06 PM EDT for Boone County, Kanawha County, Lincoln County, West Virginia. It was in force for 24 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2009, 2:06 PM EDT (18:06 UTC)
Expired
Jun 3, 2009, 2:30 PM EDT
In force
24 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Boone County, WV, Kanawha County, WV, Lincoln County, WV

The radar

The Charleston,WV radar (KRLX), 6 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 2:20 PM EDTTSTM WND GST 524 Sw Charleston, WVOCCURRED AT NWS FORECAST OFFICE.
Jun 3, 2:30 PM EDTTSTM WND DMG5 Nnw Belle, WVTREE DOWN ON POWERLINE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 1:06 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 80 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
80 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 031806
SVRRLX
WVC005-039-043-031830-
/O.NEW.KRLX.SV.W.0091.090603T1806Z-090603T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
206 PM EDT WED JUN 3 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BOONE COUNTY IN WEST VIRGINIA...
  CENTRAL KANAWHA COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF CHARLESTON...
  NORTHEASTERN LINCOLN COUNTY IN WEST VIRGINIA...

* UNTIL 230 PM EDT

* AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ALUM CREEK...OR 10 MILES SOUTH OF NITRO...AND MOVING EAST AT 30
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TORNADO...ST. ALBANS...INSTITUTE...DUNBAR...SOUTH CHARLESTON...
  PINCH...MARMET...ELKVIEW AND COAL FORK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

&&

LAT...LON 3833 8191 3835 8191 3836 8191 3848 8145
      3826 8137 3816 8192 3829 8196
TIME...MOT...LOC 1806Z 252DEG 27KT 3828 8185

$$

09
2 follow-up statements
000 
WWUS51 KRLX 031817
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
217 PM EDT WED JUN 3 2009

WVC005-039-043-031830-
/O.CON.KRLX.SV.W.0091.000000T0000Z-090603T1830Z/
KANAWHA WV-LINCOLN WV-BOONE WV-
217 PM EDT WED JUN 3 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR EXTREME NORTH CENTRAL BOONE...NORTHEASTERN LINCOLN AND CENTRAL
KANAWHA COUNTIES...

AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ALUM CREEK...OR 8 MILES SOUTHWEST OF CHARLESTON...MOVING
EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INSTITUTE...DUNBAR...SOUTH CHARLESTON...PINCH...MARMET...ELKVIEW AND
COAL FORK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3833 8191 3835 8191 3836 8191 3848 8145
      3826 8137 3818 8185
TIME...MOT...LOC 1817Z 252DEG 27KT 3830 8177

$$

09
000 
WWUS51 KRLX 031830
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
230 PM EDT WED JUN 3 2009

WVC005-039-043-031841-
/O.EXP.KRLX.SV.W.0091.000000T0000Z-090603T1830Z/
KANAWHA WV-LINCOLN WV-BOONE WV-
230 PM EDT WED JUN 3 2009

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL BOONE...
NORTHEASTERN LINCOLN AND CENTRAL KANAWHA COUNTIES HAS EXPIRED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER
STORMS IN THE AREA COULD PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3833 8191 3835 8191 3836 8191 3848 8145
      3826 8137 3818 8185
TIME...MOT...LOC 1817Z 252DEG 27KT 3830 8177

$$

09

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 9:49 AM EDT, 4 hours 17 minutes earlier.

Area forecast discussion, Jun 3, 9:49 AM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
949 AM EDT WED JUN 3 2009

.SYNOPSIS...
FRONT PUSHES SLOWLY SOUTHWARD THROUGH OUR REGION TODAY...STALLING
WEDNESDAY NIGHT AND THURSDAY AS A WAVE MOVES ALONG THE FRONT. THE
SYSTEM MOVES OFF TO THE EAST FRIDAY. HIGH PRESSURE SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AREA OF SHOWERS SLIDING ACROSS CENTRAL PORTIONS OF THE FORECAST
AREA THIS MORNING CONTINUE TO GRADUALLY DISSIPATE. ISSUED QUICK
UPDATE TO POPS...SKY...AND WX GRIDS SINCE THIS PRECIP SLID A
LITTLE FURTHER SOUTH AND EAST. SAT AND RADAR IMAGERY INDICATE THAT
FRONT HAS STARTED A SOUTHERLY PUSH AS HAD BEEN EXPECTED HAS BEGUN.
AREAS SOUTH OF THIS BOUNDARY WILL LIKELY SEE BEST CHANCES FOR
SEVERE WEATHER AS DAYTIME HEATING KICKS IN WHERE SOME STORMS MAY
REACH SEVERE LIMITS. REST OF FCST UNCHANGED.

..PREVIOUS DISC BELOW...
FRONTAL BOUNDARY REMAINS NORTH AND WEST OF THE AREA AT THIS
TIME...FROM HLG TO ZZV TO CVG. THIS LEAVES THE REGION IN THE WARM
SECTOR AT THE MOMENT. INITIAL AREA OF SHOWERS FROM COMPLEX TO THE
WEST SEEMS TO BE FALLING APART AS IT REACHES THE OHIO RIVER SO
HAVE TAPERED BACK THE POPS AT THE START OF THE PERIOD WITH THIS
FEATURE. BUT STILL SEEING SOME CONVECTION FORM OVER EAST CENTRAL
KY...ON TAIL END OF THE OUTFLOW BOUNDARY FROM EARLIER CONVECTION.
THIS CONVECTION APPEARS TO BE WEAKENING AS IT SLIDES NE IN TO
ATMOSPHERE THAT HAS BEEN WORKED OVER ALREADY...SO EXPECT THAT
WHILE THIS DAMPEN OUT BEFORE REACH THE COAL FIELDS OF WV.

LATER ON THIS MORNING...SHOULD BEGIN TO SEE THE FRONT EDGE SOUTHWARD
TODAY.  AS IT DOES...INITIAL WILL SEE SHOWERS ON THE ANAFRONT SIDE
AS THE SFC FRONT SETTLES SOUTHWARD AHEAD OF THE 850 MB FRONT.
HOWEVER...AS THE FRONT MOVES INTO ERN KY AND SRN PORTIONS OF WV
WHERE MORE DAY TIME HEATING WILL BE BOOSTING THE INSTABILITY...MORE
STRONG STORMS ARE EXPECTED.  AGAIN SOME OF THESE STORMS WILL BE
SEVERE.  FOR TEMPERATURES DID NOT MAKE MANY CHANGES AS UNCERTAINTY
ABOUNDS DUE TO THE FRONTAL POSITION AND SKY COVER.  IF IT DOES REACH
UP INTO THE LOW 80S BEFORE THE CONVECTION.

BY 00Z TONIGHT...THE FRONT SHOULD BE THROUGH MOST AREAS AND THE
STRONGER STORMS THROUGH.  BUT THE NEXT WAVE OF LOW PRESSURE WILL
BEGIN TO TRACK NE WHICH WILL PUSH MORE MID LEVEL MOISTURE BACK OVER
THE FRONT.  THIS WILL ALLOW MORE RAIN TO DEVELOP OVERNIGHT...MAINLY
BEYOND 6Z. FOR TEMPERATURES...AGAIN DEVIATED LITTLE FROM GUIDANCE
DUE TO THE UNCERTAIN FROM CLOUDS AND PCPN.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
MODELS SHOW A WAVE MOVING ALONG THE FRONT ON THURSDAY...PROVIDING A
DECENT SWATH OF PRECIPITATION. WILL INCREASE POPS ACCORDINGLY. THE
SYSTEM THEN PULLS OFF TO THE EAST THURSDAY NIGHT AND FRIDAY...WITH
SOME TIMING DIFFERENCES BETWEEN THE MODELS. WILL USE A BLEND OF THE
MODELS FOR NOW. HIGH PRESSURE THEN BUILDS IN ON SATURDAY...PROVIDING
DRY WEATHER.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
BY FRIDAY THE FRONT WILL BE SOUTH OF THE AREA WITH A RIDGE BUILDING
INTO THE CWA THROUGH SATURDAY. ON SUNDAY AND MONDAY THE UNSETTLED
WEATHER MAKES A RETURN AS WE GET IN THE PERIPHERY OF THE WESTERLIES
RIDING OVER THE TOP OF THE RIDGE. STAYED CLOSED TO HPC
GUIDANCE THROUGH THIS PERIOD.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
FRONTAL BOUNDARY REMAINS NORTH AND WEST OF THE AREA...BUT IT WILL
BEGIN TO SLIDE SOUTH LATER TODAY. AHEAD OF THE FRONT...SCATTERED
SHOWERS AND THUNDERSTORMS CONTINUE TO FLOW NE ACROSS THE AREA FROM
KY INTO WV. THIS FIRST AREA WILL TRACK ACROSS HTS AND SHOULD REACH
PKB BETWEEN 13Z AND 14Z. EXPECT SOME MVFR CONDITIONS WITH THIS
AREA OF SHOWERS. THE FRONT SHOULD THEN BEGIN TO MOVE SOUTH AND AS
IT DOES...MORE SHOWERS AND THUNDERSTORMS WILL DEVELOP AND
EVENTUALLY SWEEP ACROSS THE AREA AS THE FRONT PASSES. EXPECT MVFR
TO IFR CONDITIONS IN THE SHOWERS...ELSEWHERE VFR WILL PREVAIL.

BEHIND THE FRONT THE CEILINGS WILL DROP DOWN TO MVFR LEVELS AS THE
NRN FLOW INTERACT WITH THE LINGER LOW LEVEL MOISTURE. THE NEXT SFC
WAVE WILL DEVELOP AND LIFT NORTHEAST ALONG THE FRONT. THIS WILL
REINTRODUCE RAIN TO THE AREA WITH MVFR TO IFR VISIBILITIES.

AVIATION OUTLOOK /BEYOND 12Z THURSDAY/...
POSSIBLE IFR IN SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT.

&&

.HYDROLOGY...
THUNDERSTORMS WEDNESDAY INTO THURSDAY WILL CONTAIN SOME
DOWNPOURS...WHICH COULD LEAD TO LOCALIZED FLOODING PROBLEMS...
INCLUDING PONDING ON STREETS...AND FILLING OF CULVERTS AND OTHER
POOR DRAINAGE AREAS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...ESS/RPY
NEAR TERM...KMC/ESS
SHORT TERM...RPY
LONG TERM...JMV/TJT
AVIATION...ESS
HYDROLOGY...
Hazardous weather outlook, Jun 3, 1:51 PM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
151 PM EDT WED JUN 3 2009

KYZ101>103-105-OHZ085>087-WVZ005>011-017-019-020-031-032-040-041800-
GREENUP-CARTER-BOYD-LAWRENCE KY-MEIGS-GALLIA-LAWRENCE OH-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE-
HARRISON-TAYLOR-BARBOUR-
151 PM EDT WED JUN 3 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ003-004-WVZ013>016-018-024>030-033>039-046-047-041800-
DICKENSON-BUCHANAN-LINCOLN-PUTNAM-KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-
BOONE-CLAY-BRAXTON-GILMER-LEWIS-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH-
151 PM EDT WED JUN 3 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...
...SEVERE THUNDERSTORM WATCH 325 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ066-067-075-076-083-084-041800-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-
151 PM EDT WED JUN 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS THIS AFTERNOON COULD PRODUCE STRONG GUSTY WINDS AND
HAIL.

DOWNPOURS WILL OCCUR WITH THE STORMS...WHICH COULD LEAD TO A FEW
LOCALIZED FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAVY RAINFALL COULD RESULT IN LOCALIZED FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jun 3, 12:36 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1236 PM EDT WED JUN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             MCCONNELSVILLE          39.65N 81.84W
06/02/2009  E1.00 INCH       MORGAN             OH   PUBLIC

            QUARTER SIZE HAIL IN MCCONNELSVILLE.

&&

JS
Special weather statement, Jun 3, 12:54 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1254 PM EDT WED JUN 3 2009

KYZ101-103-105-OHZ086-087-WVZ005-006-013-031715-
BOYD-CABELL-GALLIA-GREENUP-LAWRENCE-LINCOLN-WAYNE-
1254 PM EDT WED JUN 3 2009

...STRONG THUNDERSTORMS WILL AFFECT BOYD...CABELL...EAST CENTRAL
GREENUP...NORTHWESTERN LINCOLN...SOUTHERN GALLIA...AND WAYNE
COUNTIES...AS WELL AS LAWRENCE COUNTY KENTUCKY AND LAWRENCE COUNTY
OHIO...

AT 1248 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
WHEELERSBURG TO SUMMIT TO YATESVILLE LAKE STATE PARK TO OIL
SPRINGS...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. A HEAVY DOWNPOUR OF UP TO A HALF INCH IN LESS THAN A HALF
HOUR WILL ALSO FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND
ON ROADS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

19
Local storm report, Jun 3, 1:06 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
106 PM EDT WED JUN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             8 ENE IRONTON           38.58N 82.54W
06/02/2009  E0.75 INCH       LAWRENCE           OH   PUBLIC

            PENNY SIZE HAIL IN ANDIS OHIO.

&&

JS
Special weather statement, Jun 3, 1:25 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
125 PM EDT WED JUN 3 2009

KYZ105-OHZ087-WVZ005-006-013>015-024>026-031800-
BOONE-CABELL-KANAWHA-LAWRENCE-LINCOLN-LOGAN-MINGO-PUTNAM-WAYNE-
125 PM EDT WED JUN 3 2009

...STRONG THUNDERSTORMS WILL AFFECT CABELL...LINCOLN...NORTH CENTRAL
MINGO...NORTHWESTERN BOONE...NORTHWESTERN LOGAN...PUTNAM...
SOUTHEASTERN LAWRENCE...WAYNE AND WEST CENTRAL KANAWHA COUNTIES...

AT 122 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM SCOTTOWN
TO BEECH FORK STATE PARK TO EAST LYNN TO CLIFFORD...MOVING EAST AT 30
MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. A DOWNPOUR OF UP TO A HALF INCH OF RAIN IN LESS THAN A HALF
HOUR WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON
ROADS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

19
Local storm report, Jun 3, 1:43 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
143 PM EDT WED JUN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     MIDDLEBOURNE            39.49N 80.91W
06/02/2009                   TYLER              WV   EMERGENCY MNGR

            TREES DOWN NEAR MIDDLEBOURNE...LITTLE..BEARSVILLE AND
            SHIRLEY.

&&

JS
Special weather statement, Jun 3, 1:57 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
157 PM EDT WED JUN 3 2009

WVZ013>015-031830-
KANAWHA-LINCOLN-PUTNAM-
157 PM EDT WED JUN 3 2009

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LINCOLN...SOUTHERN
PUTNAM AND WEST CENTRAL KANAWHA COUNTIES...

AT 157 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED NEAR SWEETLAND...MOVING EAST AT 25 MPH.

WIND GUSTS TO 45 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR SOD AROUND 210 PM...TORNADO AROUND 220 PM...
ST. ALBANS AROUND 225 PM AND INSTITUTE AROUND 230 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

09

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 9:08 PM EDTSevere Thunderstorm WarningRLXMcDowell, Wyoming37 min
Jun 3, 11:52 AM EDTFlash Flood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more46 hr
Jun 3, 3:17 PM EDTSevere Thunderstorm WarningRLXMcDowell43 min
Jun 3, 5:06 PM EDTSevere Thunderstorm WarningRLXRandolph39 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.